Flash Flood, Oregon
- When
- May 3, 12:15 PM CST to 5:00 PM CST
- Where
- Oregon County, Alton
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.700, -91.400
Heavy rain caused flooding over several low water crossings east of Alton.
Flooding occurred across sections of the Missouri Ozarks. Thunderstorms containing heavy rainfall persisted in several areas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Flooding occurred across sections of the Missouri Ozarks. Thunderstorms containing heavy rainfall persisted in several areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 3, 10:45 AM CST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1145 AM CDT THU MAY 3 2007 .UPDATE... SHOWERS AND ISOLATED THUNDERSTORMS WERE AGAIN ON THE INCREASE AT MIDDAY WITHIN DIFFLUENT REGION AHEAD OF AN UPPER LOW CENTERED OVER THE RED RIVER VALLEY. HEAVIEST RAINFALL THIS MORNING HAS BEEN FOCUSED ACROSS SOUTH CENTRAL MISSOURI AND SOUTHEAST KANSAS. GIVEN THE HEAVY RAINFALL OVERNIGHT...THE FLOOD WATCH WAS BEEN EXPANDED TO COVER SOUTH CENTRAL MISSOURI. EXPECT THE CONVERGE OF SHOWERS TO CONTINUE TO INCREASE INTO THE AFTERNOON AS THE UPPER LOW TRACKS VERY SLOWLY NORTHEAST. EVEN MODEST SURFACE HEATING SHOULD QUICKLY LEAD TO CONVECTIVE DEVELOPMENT. THE DEVELOPMENT OF THUNDERSTORMS WILL HIGHLY DEPENDENT ON THE EXTENT OF SURFACE HEATING AND RESULTING SURFACE BASED INSTABILITY. HEAVY RAINFALL AND LOCALIZED FLOODING WILL REMAIN THE PRIMARY HAZARD. FOSTER && .DISCUSSION... MAIN CONCERN REMAINS THE POTENTIAL FOR EXCESSIVE RAINFALL THROUGH TONIGHT. 06Z WATER VAPOR IMAGERY SHOWS THE SLOW MOVING UPPER LEVEL LOW THAT HAS AFFECTED US FOR A COUPLE OF DAYS IS LOCATED OVER WEST CENTRAL MO NNE OF KJLN. THE NEXT UPSTREAM UPPER SYSTEM HAS NOW MOVED EAST TO THE TX PANHANDLE. ORGANIZED CONVECTION HAS DEVELOPED SOUTH OF THIS SOUTHERN PLAINS LOW WHERE MIDLEVEL FLOW AND RESULTANT SHEAR IS STRONGER. NEAR TERM PROGS LIFT THE VORT NOW OVER THE CWFA NORTH TODAY...HOWEVER ALREADY SEEING ANOTHER SHORTWAVE IN PROFILER AND AIRCRAFT DATA OVER THE RED RIVER VLY MOVING INTO SE OK. MAY BE CONVECTIVELY INDUCED. FEEL WE WILL PROBABLY SEE ANOTHER ROUND OF FAIRLY WIDESPREAD SHOWERS/EMBEDDED TSTMS TODAY...MAINLY IN THE AFTERNOON AS THIS IMPULSE MOVES NORTHEAST INTO THE OZARKS. WHILE CLOUDS WILL BE ABUNDANT...WE MAY HAVE A SLIGHTLY BETTER OPPORTUNITY TO SEE SOME AREAS OF HIGHER INSTABILITY WITH DIURNAL HEATING TODAY VERSUS WED. EITHER WAY...CONVECTION SHOULD STILL BE FAIRLY EFFICIENT...AND WE HAVE SEEN SOME FAIRLY DECENT RAINFALL RATES FROM FAIRLY INCONSPICUOUS LOOK RADAR REFLECTIVITY RETURNS OVER THE LAST COUPLE OF DAYS. WHILE THERE IS NOT AN OVERALL GOOD FEELING AS TO WHAT AREAS WILL SEE HEAVIER RAIN TODAY...THE GROUND IS MOST SATURATED OVER WEST CENTRAL AND CENTRAL MO WHERE RECENT RAIN HAS BEEN THE HEAVIEST. FLASH FLOOD GUIDANCE IS LESS THAN AN INCH PER HOUR OVER CNTRL MO. AM INCLINED TO EXTEND THE FLOOD WATCH IN THAT AREA FOR TODAY...ALTHOUGH I MAY TRIM SOME COUNTIES OFF THE WATCH OVER SW MO USING THE SAME REASONING. USING THE PROGGED 850MB MOISTURE TRANSPORT VECTORS AS A GUIDE...IT WOULD SEEM THAT THE BETTER CHANCES FOR RAIN WILL BE OVER THE EASTERN 2/3RDS OF THE CWFA THIS AFTERNOON. THE NEXT UPPER LOW NOW OVER THE SOUTHERN PLAINS LOW WILL MOVE ENE... WITH AN UPPER SHEAR AXIS MOVING NORTHEAST THROUGH THE REGION ON FRIDAY. ONCE THIS CLEARS THE AREA...RAIN CHANCES SHOULD DECREASE FOR AWHILE. HAVE HIGH END CHANCE POPS FOR THE EASTERN CWFA FRIDAY AND EXPECT TO SEE MORE SUNSHINE AND WARMER TEMPERATURES...ESPECIALLY OVER THE WESTERN CWFA. POTENTIALLY...THERE MAY BE ENOUGH INSTABILITY FOR A LOW END SEVERE TSTM THREAT FRIDAY...WOULD IMAGINE MAINLY FOR PULSE TYPE CONVECTION. BLOCKING PATTERN SETS UP AS A STRONG CUT OFF DEVELOPS OVER THE ROCKIES...AND A RATHER STRONG RIDGE DEVELOPS ROUGHLY ALONG THE MS VLY OVER THE WEEKEND. THE ECMWF REMAINS FAIRLY CONSISTENT IN HOLDING BACK THE UPPER SYSTEM OVER THE ROCKIES INTO EARLY NEXT WEEK...A BIT MORE SO THAN THE GFS. WILL STAY THE COURSE WITH A FAIRLY DRY FORECAST THROUGH THE WEEKEND WITH WARM TEMPERATURES. ACTIVE WEATHER OVER HIGH PLAINS WILL EVENTUALLY MOVE EAST AS THE UPPER SYSTEM EJECTS EAST DURING THE MIDWEEK PERIOD...AGAIN WITH THE ECMWF SLOWER THAN THE GFS. DSA && .AVIATION... WIDESPREAD MVFR CEILINGS AROUND 2500 FEET AND NUMEROUS SHOWERS WILL IMPACT THE SPRINGFIELD AND JOPLIN TERMINALS THIS AFTERNOON AND EVENING. CEILINGS AND VISIBILITIES WILL LOWER IN THE SHOWERS WHERE BRIEF IFR CONDITIONS WILL BE POSSIBLE. SHOWER COVERAGE IS THEN EXPECTED TO DECREASE TONIGHT. ALTHOUGH SOME BREAKS MAY DEVELOP IN THE CLOUDS...MVFR CEILINGS WILL PREVAIL. VISIBILITIES WILL LIKELY LOWER INTO THE MVFR CATEGORY AS WELL. IF ANY SIGNIFICANT BREAKS IN THE CLOUDS DEVELOP...FOG COULD DEVELOP. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLOOD WATCH THROUGH 7 PM FOR CENTRAL AND SOUTH CENTRAL MISSOURI NORTH AND EAST OF A LINE FROM JOPLIN...TO LEBANON...TO WEST PLAINS. KS...FLOOD WATCH THROUGH 7 PM FOR EXTREME SOUTHEAST KANSAS. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT THU MAY 3 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT THU MAY 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: LOCALLY HEAVY RAINFALL AND ISOLATED THUNDERSTORMS. DISCUSSION: SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT ACROSS THE ENTIRE OUTLOOK AREA. DUE TO THE VERY MOIST AIRMASS IN PLACE THE POTENTIAL EXISTS FOR LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO SOME LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY AFTERNOON. WHILE THE OVERALL CHANCES FOR THUNDERSTORMS WILL BE RELATIVELY LOW FRIDAY...THE STRONGER INSTABILITY AND WINDS ALOFT WOULD LIKELY ALLOW FOR ANY STORM THAT DO DEVELOP TO PRODUCE LARGE HAIL AND LOCALIZED DAMAGING WINDS. THUNDERSTORMS WILL ALSO BE POSSIBLE AGAIN AS EARLY AS MONDAY...BUT MORE SO ON TUESDAY AND WEDNESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) IZZI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
729 AM CDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM FLOOD ELDON 38.35N 92.58W
05/02/2007 MILLER MO LAW ENFORCEMENT
CAT ROCK ROAD NEAR HIGHWAY 54 SOUTH OF ELDON STILL CLOSED
DUE TO FLOODING.
&&
DSAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1112 AM CDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLOOD FAULKNER 37.10N 95.01W
05/03/2007 CHEROKEE KS EMERGENCY MNGR
STREAM LEVELS WERE RISING AND WATER WAS PONDING IN FIELDS
AND DITCHES. A FEW LOW LYING COUNTY ROADS WERE COVERED BY
A COUPLE OF INCHES OF WATER.
&&
AFOSTERThe Springfield radar (KSGF), 187 km away, was scanning. The volume nearest the first event began at 18:15 UTC.
2 flash flood, 1 flood. Local standard time, as filed.
Heavy rain caused flooding over several low water crossings east of Alton.
Flooding continued due to persistent rainfall.
Excessive rainfall caused two low water crossings to become impassable near the community of Winona. One low water crossing was located near the baseball field, and the other was located just outside of Winona city limits.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31052, 31054, 31053.